MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN 3X3 5 PACK DOMESTIC; N/A

INTEGRA - PRINCETON DURAGEN 3X3 5 PACK DOMESTIC; N/A
Catalog Number ID3305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the patient had a craniotomy for tumor resection on (b)(6) 2024, and a 3x3 duragen (id3305) was placed underneath the skull flap.On (b)(6)2025, he had to come back to the operating room for a severe infection of the surgical site.When the skull flap was removed, the duragen was covered in frank pus.The duragen was removed and the underlying tissue looked good.However, the patient will need weeks of antibiotics.He was extubated on (b)(6)2025 but remains in intensive care.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The duragen 3x3 (id3305) was not returned for evaluation; however, investigation of retained samples was performed as follows: device history record (dhr) review - the dhr of the reported finished good (fg) lot was reviewed to identify if any discrepancies were reported during the manufacturing process of the product which could have contributed and/or be related to the reported condition being investigated.Based on the dhr review results, the reported fg lot 7313025 complied with all in-process inspection and process requirements as specified in the manufacturing shop order and related procedures, and no quality event was issued for the reported fg lot 7313025.Failure analysis - retain sample evaluation was performed for fg lot 7313025.Dispenser box and trays are in good condition, both outer and inner trays¿ sealing areas are complete, no sponges defects or foreign material was observed, and product labeling information was correct.No defect was observed.Medical assessment - a medical assessment was performed to evaluate the possible relation between the reported event and product use."based on the complaint information received to date, there is insufficient evidence to suggest that the duragen product was causal to the reported event.The reported complaint lacks detailed patient and event information.No additional information regarding the patient¿s other relevant medical history, initial surgery, intra-operative procedure notes, and patient post-operative care were provided by the customer.It was reported that duragen was placed under the patient¿s skull flap during a craniotomy for tumor resection on (b)(6) 2024 and was reported to have been removed on (b)(6) 2025, a little over 8 weeks after, during in which it was observed that ¿the duragen was covered in frank pus¿.However, the duragen implant would have been resorbed by this time.With duragen¿s tissue formation, within two weeks of implantation, a neodural membrane has formed between the dural margins to permanently close the dural defect.After 6 to 8 weeks, the duragen implant is resorbed and replaced by dura.After 1 year, the neodura has developed into mature dura.3 as stated in duragen¿s instructions for use (ifu), possible complications can occur with any neurosurgical procedure, including infection.2 per complaint, the final culture was reported as cutibacterium (propionibacterium) acnes.Cutibacterium acnes is a common pathogen that is found on skin, hair follicles, and sebaceous glands, which can stay in the dermal layer in spite of standard surgical skin preparations.Due to its low virulence and slow-growing properties, time to infection may be delayed.Cutibacterium acnes has been increasingly recognized as a cause of surgical site infections (ssi).1 according to literature, the incidence of ssi after craniotomy ranges from 2.2 to 19.8%.Root cause - based on the available information and medical assessment provided, evidence does not suggest that the duragen product was causal to the reported event.Cutibacterium acnes is a common pathogen that is found on skin, hair follicles, and sebaceous glands, which can stay in the dermal layer in spite of standard surgical skin preparations.Due to its low virulence and slow-growing properties, time to infection may be delayed.Cutibacterium acnes has been increasingly recognized as a cause of ssi.In addition, the environmental monitoring records were reviewed, and it was found that cutibacterium acnes is not a microorganism identified as part of the normal flora in the clean rooms of the manufacturing site.Additionally, infection is a known possible complication with any neurosurgical procedure.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURAGEN 3X3 5 PACK DOMESTIC
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21471340
Report Number1121308-2025-00010
Device Sequence Number8840055
Product Code GXQ
UDI-Device Identifier10381780023609
UDI-Public10381780023609
Combination Product (Y/N)N
PMA/510(K) Number
K982180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberID3305
Device Lot Number7313025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American